MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW SPRING WIRE GUIDE COMPONENT; CATHETER HEMODIALYSIS IMPLANTE

ARROW INTERNATIONAL INC. ARROW SPRING WIRE GUIDE COMPONENT; CATHETER HEMODIALYSIS IMPLANTE
Model Number IPN036227
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The spring wire guide is kinked during use.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for evaluation.The photo displayed a guide wire assembly and product lidstock.The distal end of the guide wire was circled and appeared deformed.However, full visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit warns the user, "do not withdraw spring wire guide against needle bevel to minimize the risk of possible severing or damaging of spring wire guide." the customer report of a kinked guide wire was confirmed by complaint investigation of the customer supplied photo.However, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one spring wire guide within its advancer tubing for evaluation.Signs of use in the form of biological material were observed in the advancer tubing.The guide wire was observed to have one gradual bend and one kink towards the distal end of the body.The distal j-bend appeared to be misshaped.Microscopic examination confirmed both welds were full and spherical.The kink in the guide wire measured 585mm from the proximal tip.The bend was present in the swg body from 565 to 583mm from the proximal tip.The overall length of the guide wire measured 602 mm which is within the specification of 596mm-604mm per guide wire product drawing.The outer diameter of the guide wire measured 0.803 mm which is not within the specification of 0.838mm-0.877mm per guide wire product drawing.It is likely that either the customer returned the incorrect swg or reported the incorrect part number for this complaint since the guide wire dimensions match that of a 0.826 mm swg not the 0.877 mm reported.The guide wire was advanced through a lab inventory ars and a lab inventory 18ga introducer needle to functionally test the guide wire per the instructions for use (ifu).The ifu provided with this kit states "advance spring-wire guide into syringe approximately 10 cm until it passes through syringe valves".The undamaged portions of the swg were able to pass through both components with minimal resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution that withdrawing the guide wire against the needle bevel or use of excessive force during removal could damage or break the wire.The report that the guide wire kinked during use was confirmed through examination of the returned sample.The guide wire contained one kink, one bend, and a misshaped j-bend in its body.The returned guide wire passed all relevant functional testing, and a device history record review did not identify any manufacturing related issues.However, the guide wire dimensions matched that of a 0.826 mm swg not the 0.877 mm reported.This indicates either the customer returned the incorrect swg or they reported the wrong product number.Without the correct swg returned, the root cause was unable to be determined.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW SPRING WIRE GUIDE COMPONENT
Common Device Name
CATHETER HEMODIALYSIS IMPLANTE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11668600
Report Number9680794-2021-00150
Device Sequence Number3099482
Product Code MPB
UDI-Device Identifier10801902122503
UDI-Public10801902122503
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2024
Device Model NumberIPN036227
Device Catalogue NumberAW-04435
Device Lot Number14F19L0274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/11/2021
09/20/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/11/2021
09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1